Anyone had itching, hives while on Tysabri?

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

Anyone had itching, hives while on Tysabri?

Postby Lainie » Mon Jun 29, 2009 9:21 pm

I have noticed about two weeks after my last infusion (I have been on Tysabri for 2 years) that my forearms are very itchy, and there are some hive-like bumps (but no redness). I'm interested in hearing from anyone else who has had these side-effects. How was it treated? (I'm calling my neuro's office tomorrow.)
User avatar
Lainie
Family Member
 
Posts: 63
Joined: Tue Feb 06, 2007 4:00 pm
Location: WI

Advertisement

Postby dreddk » Fri Jul 03, 2009 12:56 am

Hi Lainie

My wife has been on tysabri for nearly a year and developed these two infusions back. (Hives and weaziness). She has taken a prednisone and an anti-histamine prior to her infusion which has dramatically reduced the reaction.

My understanding is this could be indicative of developing antibodies to ms but these in the most cases are transient so we are continuing with the expectation that it will subside.

I understand that you can test for antibodies in the USA but cant in NZ. Our neurolgist thought it pointless anyway if transient.

Hope this helps!

Dreddk
User avatar
dreddk
Family Elder
 
Posts: 131
Joined: Sat Jan 20, 2007 4:00 pm
Location: South Pacific

Postby OregonMom » Thu Jul 09, 2009 8:46 pm

Yes.

I had some itching, and some hives, just a few here and there. Nothing I worried about. They started after about month 8.

Then I developed eosinophilia. My Eo's kept going up... 14%, 20%, 30%... and the Tysabri was discontinued. : (

My bloodwork is normal now.

Except that now I also have rheumatoid arthritis. I didn't before.

No way any of this can be blamed on Tysabri, of course. I've certainly never heard of anyone else getting eosinophilia or RA because of Ty. But... I gotta say I am very wary of trying any other MS meds. Burned out for now.
User avatar
OregonMom
Getting to Know You...
 
Posts: 12
Joined: Wed Dec 28, 2005 4:00 pm

Postby sou » Thu Jul 09, 2009 11:46 pm

IIRC, eosinophilia is a marker of severe (or not-so-severe) allergic reaction. What did your doc say about its cause?

RA is characterized by elevated TNF-alpha and interferon gamma blood concentraions, and this situation is typical for Ty users. I don't blame Ty for RA, but it must have definitely contributed to it.

sou
Shortest joke: "We may not be able to cure MS but we can manage its symptoms."
User avatar
sou
Family Elder
 
Posts: 582
Joined: Sat Dec 20, 2008 4:00 pm
Location: Greece

Postby OregonMom » Fri Jul 10, 2009 8:57 pm

sou wrote:IIRC, eosinophilia is a marker of severe (or not-so-severe) allergic reaction. What did your doc say about its cause?


There's no way to know for certain. Eosinophilia isn't a reaction that is as immediate as anaphylactic shock.

But we stopped the Tysabri, and the eo's went away. We (me, the doctors) had to assume it was the cause.

And the RA, I just don't know. In all likelihood that's probably just a coincidence. A big, nasty, *painful* coincidence. No answers here about that.
User avatar
OregonMom
Getting to Know You...
 
Posts: 12
Joined: Wed Dec 28, 2005 4:00 pm


Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service